Lately I have been experiencing extreme hot flashes. My face gets beat red an feels like its on fire but my hands an feet are ice cold. Does anyone have any tips to help deal with this problem? Its starting to drive me crazy. Thank you!
12 Aug 2012
Why are you on that much prednisone for so long? Have you told your doc you're having those reactions? Prednisone can really mess with your endocrine system so I don't think its wise to just cope with it without a dr seeing if he can do something about it. Have you recently added any meds that could be reacting with it?
12 Aug 2012
Hello. The flushing face is common. Just be sure your pulse and blood pressure are correct.
The cold hands and feet. Are they turning white? If so that would be Reynaulds. You can read up on that. If just cold, it is circulation and you need to move around more.
Are you being treated or watched for diabetes? Long term prednisone causes a medical diabetes along with other meds you may be taking as well.
Keep track of your temperature. Often a low grade infection can cause these symptoms. Lungs, slow healing sores, things like that.
I have been on prednisone for over seven years. If you are able to slowly wean off that will be great. If they have found prednisone sparing drugs, that will also help.
Welcome to the site. This is an open forum and there will be a diversity of opinions. Ask as many questions as you need. Karen
3 Mar 2013
I'm actually doing research for my blog on Bechet's disease when I ran across your question, which is the one I'm trying to answer: How prednisone affects hot flashes?
As I read further, I realized not only do you have the same question, but have a vasculitis and were switched to Azothioprine (Imuran) I was on this for about a year and a half, part of that time on a stupid high dose. I didn't have any particular symptoms, but I definitely didn't feel well. I'm now back on MTX, which, fingers crossed, will help.
I guess I wanted to point out to everyone that vasculitis diseases and prednisone are a difficult dichotomy; prednisone is invaluable in it's ability to treat the damaging and horrible symptoms of this group of diseases, and it can often be life saving. But no doubt it causes some nasty effects in its wake.
I'm really glad that you're finding another solution to control your disease, often this is multi-fold and requires so much patience!
Anyway, here's what I've found to help me, but PLEASE talk to your doctor before you take anything over the counter.
I'm currently taking the over the counter menopausal hot flash treatment "icool" I've noticed a difference since taking it- the hot flashes aren't as severe and less frequent. I'm currently doing some research on herbal remedies as well- I'll update on this post when I find some I've tried and had success with.
I wish you the very best for your vasculities- they really do suck. You may want to check out my blog sometime, to see if any other questions specific to your disease might pop up: behchetsland.blogspot.com.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... day... anyway, she has been having some side effects from this drug..like HORRIBLE hot flashes, moody, tried & sick at her stomach alot. so ...
3 answers • 20 Apr 2010
such as joint and bone and mucsle , back pain swelling of the hands and feet to sleep better lack of concentration,, hot flashes and over all body ...
3 answers • 10 Mar 2011
I am taking Humira and prednisone for RA. I'm suffering from terrible hot flashes every 1/2 hour or?
... so and ongoing heartburn even though I avoid all foods and habits (smoking & drinking) that are known to cause it. I've also gained 22 ...
1 answer • 8 Sep 2011
I am experiencing hot flashes,insomnia,muscle weakness,constipation and shaky hands. I stopped taking it cold turkey since I return to work in 3 ...
1 answer • 19 Sep 2011
... since. My gyno recently retired. He was giving me injectable delostrogen. I need to get some serious advice as I cannot go off this cold turkey ...
7 answers • 19 Apr 2013